Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 12, 2021Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 12, 2021, 3:44 PM EDT for Osceola County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 3:44 PM EDT (19:44 UTC)
Expired
Jul 12, 2021, 4:30 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 42 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2593 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS82 KMLB 121944
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
344 PM EDT Mon Jul 12 2021
 
FLZ053-122030-
Osceola FL-
344 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
430 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Holopaw, moving northwest at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Holopaw, Harmony and Forever Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2832 8110 2815 8086 2791 8105 2805 8129
TIME...MOT...LOC 1944Z 144DEG 12KT 2805 8107 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:06 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 12, 3:06 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
306 PM EDT Mon Jul 12 2021

.DISCUSSION...

...Strong to Isolated Severe Storms Expected This Afternoon...

...Storms With Locally Heavy Rainfall on Tuesday...

Current-Tonight...Active, ongoing, convection across ECFL early this
afternoon. This, as an upper air disturbance traverses the peninsula
bringing cooler air aloft and greater instability. Parameters remain
in place for a few strong/severe storms, especially across the
interior. The Storms Prediction Center has placed (upgraded) much of
ECFL in a Slight Risk of Severe for today. Primary storm threats
include locally heavy downpours, frequent cloud to ground lightning,
coin-size hail, and isolated wind gusts of 50-60 mph. Greatest rain
chances along the coast into early afternoon, then across the
interior through afternoon and perhaps early evening. Storm movement
toward the northwest or north at around 10 mph. Most of the activity
should stack up across the western peninsula this evening as the
ECSB travels into the other side of the peninsula.

Remaining mostly dry overnight, except for isolated showers and a
thunderstorm or two developing offshore from the Treasure Coast
mainly after midnight, becoming scattered and stretching into the
Space Coast by daybreak. Overnight lows in the L-M70s, with U70s
along the coast.

Previous Extended Forecast Discussion...

Tuesday-Wednesday...Surface high pressure ridge axis will remain
north of central Florida. A weakening mid-upper trough (erstwhile
TUTT-type low) over NOFL quickly lifts out to the NE ahead of a
northern stream shortwave trough late Tue, with a strong mid level
Atlantic ridge rebuilding west into the SE CONUS/FL Wed. Immediately
behind the trough Tue, the northern flank of a T-wave will move NW
into ECFL, accompanied by increasing moisture. With the flow pattern
both weakly convergent at the lower levels and divergent aloft,
numerous/widespread showers and isolated TS are will overspread ECFL
starting over the SE by sunrise (possibly earlier). Earlier onset of
precip/clouds coupled with the departing cold pool aloft should
temper TS intensity, however, bands of locally heavy rainfall are
expected to produce localized amounts of 1-3", especially along the
Space and Treasure Coasts. Subsequent forecasts may need to nudge
QPF numbers up over that area. Max temps (only) M-U80s with mins in
the M-U70s.

Lingering deep moisture will keep diurnal shower/TS coverage high
(70-80pct) on Wed, with activity pushing quickly westward in deep
easterly flow. Activity tapers off quickly Wed night as the leading
edge of slightly drier air approaches the peninsula from the east.
Max temps U80s-90F with mins L-M70s inland, U70s along the coast.

Thursday-Sunday...Strong mid level ridge will maintain itself across
FL through the end of the week, possibly flattering a bit Sun. With
the surface ridge axis north of ECFL, East to ESE flow on its south
side will maintain itself, favoring the western peninsula for higher
diurnal shower/TS chances, with nocturnal/early morning showers
developing along the SE coast. This type of pattern suggests the NBM
is about 10-20 percent too high for the east side of the peninsula
for much of the extended period. Maxes/mins within 1-2F of climo.

&&

.AVIATION...Predominantly VFR conditions outside of convection for
the TAF period. An upper level disturbance has increased the risk of
severe thunderstorms at inland terminals, especially MCO-ISM-LEE.
Downdrafts will produce strong gusty winds near convection. Several
rounds of showers and thunderstorms through 22-23Z, clearing out by
02Z. Light southeasterly winds overnight. Tomorrow the pattern
repeats, with scattered to numerous showers and thunderstorms
impacting all terminals in the afternoon and early evening. However,
could be an early (morning) start along the coast from near KMLB
southward.

&&

.MARINE...Afternoon-Tonight...A weak disturbance aloft is crossing
the area this afternoon bringing scattered showers and lightning
storms to the local coastal waters. Some storms this afternoon,
especially nearer the Treasure Coast, could be strong with main
threats of torrential downpours, cloud to water lightning strikes,
hail to 1 inch in diameter, and isolated wind gusts in excess of 50
kts. Storm movement will be toward the north or northwest at 10-15
kts. Else, SE/ESE winds today 10-15kts offshore this afternoon, with
seas 2-3ft. Winds persisting overnight, as sea build slightly to 3ft
with up to 4ft offshore. Winds/seas locally higher invof
showers/storms.

Previous Extended Marine Forecast Discussion...

Tuesday-Friday...Winds E-ESE through late week. Speeds will average
15kt Tue, 10-15kt Wed-Thu, and around 10kt on Fri. Coverage of
showers and storms will be high on Tuesday, then decrease through
the rest of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  75  87  75 /  40  10  70  30
MCO  91  74  88  74 /  60  10  80  30
MLB  89  77  84  77 /  50  30  80  40
VRB  88  76  84  75 /  50  40  80  40
LEE  92  74  89  74 /  60  20  80  20
SFB  91  74  89  75 /  60  10  80  30
ORL  92  75  89  77 /  60  10  80  30
FPR  89  76  84  76 /  50  40  80  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

ALL FORECAST GRIDS...Sedlock
RADAR/IMPACT WEATHER....Watson
RADAR...Negron
AVIATION/SOCIAL MEDIA...Haley
Hazardous weather outlook, Jul 12, 10:40 AM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1040 AM EDT Mon Jul 12 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1040 AM EDT Mon Jul 12 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and lightning storms developing through this
afternoon, becoming numerous across the interior west of I-95.
Storm motions will be to the northwest at around 10 to 15 mph.
Strong to isolated severe storms will be possible today and
the Storm Prediction Center has placed east central Florida under a
"Slight Risk" risk of severe weather. The main threats from the
strongest storms will be isolated severe downburst winds up to 60
mph, 1 inch hail, frequent cloud to ground lightning strikes, and
heavy downpours. Move indoors to safety at the first sign of
threatening skies or if you hear thunder.

.FLOOD IMPACT...
Quick rainfall amounts of up to around 2 inches in a 60 to 90
minute period will be possible in the strongest storms. This may
lead to minor flooding and ponding of water on roadways. Never
drive through a flooded roadway.

.RIP CURRENT IMPACT...
There will be a Moderate risk of dangerous rip currents at area
beaches today. While the threat for rip currents will be present all
day, it will be highest during the hours surrounding low tide, or
from 1PM to 7PM. Always swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Strong to isolated severe storms will be possible today over
inland lakes. Wind gusts up to around 50 knots and hail around 1
inch will be possible. Keep an eye to the southeast sky, as
storms will move northwest at around 10 to 15 knots. Move to safe
harbor in advance of storms.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Higher shower and storm coverage is expected to continue across
the area Tuesday and Wednesday, before coverage decreases again
through the end of the week. Frequent cloud to ground lightning
strikes, locally gusty winds, and torrential downpours will
continue to be the main threats from stronger storms. Bands of
locally heavy rainfall are expected Tuesday and Wednesday,
especially along the Space and Treasure Coasts.

A moderate risk of life-threatening rip currents will continue
through at least mid-week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Sedlock/Leahy

In the hours before

Special weather statement, Jul 12, 2:48 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
248 PM EDT Mon Jul 12 2021

FLZ044-121915-
Northern Lake County FL-
248 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
315 PM EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Griffin, moving northwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leesburg, Lady Lake, Lake Griffin, Lisbon and Emeralda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8195 2896 8178 2884 8171 2878 8188
      2878 8195
TIME...MOT...LOC 1848Z 142DEG 10KT 2885 8185

KN
Local storm report, Jul 12, 3:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
304 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND GST     2 ESE JENSEN BEACH      27.22N 80.20W
07/12/2021  M39 MPH          AMZ555             FL   MESONET

            MESONET AT JENSEN BEACH MEASURED A WIND GUST OF
            34KT/39MPH FROM THE SOUTHEAST.

&&

REH
Special weather statement, Jul 12, 3:12 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
312 PM EDT Mon Jul 12 2021

FLZ058-121945-
Okeechobee FL-
312 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKEECHOBEE COUNTY UNTIL
345 PM EDT...

At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving northwest at 20 mph.

Pea size hail and winds up to 40 mph will be possible with this
storm.

Locations impacted include...
Basinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2722 8097 2723 8099 2725 8098 2726 8100
      2730 8100 2730 8103 2733 8105 2736 8103
      2738 8107 2738 8110 2739 8112 2742 8114
      2745 8115 2749 8120 2751 8120 2753 8121
      2755 8121 2758 8116 2761 8114 2738 8084
TIME...MOT...LOC 1911Z 121DEG 16KT 2734 8098

Watson
Special weather statement, Jul 12, 3:18 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
318 PM EDT Mon Jul 12 2021

FLZ053-122000-
Osceola FL-
318 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
400 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving west at 20 mph. Several boundaries are moving in
all directions and additional development of new showers and
thunderstorms will be possible.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2835 8121 2815 8123 2818 8153 2820 8152
      2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1916Z 106DEG 16KT 2828 8140

KN
Local storm report, Jul 12, 3:30 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
330 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND GST     6 SSE WEST LAKE TOHO    28.14N 81.35W
07/12/2021  M52 MPH          Osceola            FL   MESONET

            SFWMD STATION AT LAKE TOHOPEKALIGA MEASURED A WIND GUST
            OF 45KT/52MPH FROM THE SOUTHEAST.

&&

REH
Special weather statement, Jul 12, 3:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
344 PM EDT Mon Jul 12 2021

FLZ053-122030-
Osceola FL-
344 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
430 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Holopaw, moving northwest at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Holopaw, Harmony and Forever Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2832 8110 2815 8086 2791 8105 2805 8129
TIME...MOT...LOC 1944Z 144DEG 12KT 2805 8107

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:51 PM EDTSpecial Weather StatementMLBVolusia39 min
Jul 12, 12:55 PM EDTSpecial Weather StatementMLBOkeechobee50 min
Jul 12, 1:14 PM EDTSpecial Weather StatementMLBLake46 min
Jul 12, 1:15 PM EDTSpecial Weather StatementMLBFlagler45 min
Jul 12, 1:30 PM EDTSpecial Marine WarningMLB45 min
Jul 12, 1:35 PM EDTSpecial Weather StatementMLBMartin40 min
Jul 12, 1:45 PM EDTSpecial Weather StatementMLBOsceola30 min
Jul 12, 1:51 PM EDTSevere Thunderstorm WarningMLBMartin39 min
Jul 12, 1:58 PM EDTSpecial Weather StatementMLBMartin47 min
Jul 12, 2:02 PM EDTSpecial Weather StatementMLBLake43 min
Jul 12, 2:08 PM EDTSevere Thunderstorm WarningMLBOsceola18 min
Jul 12, 2:10 PM EDTSpecial Weather StatementMLBOrange50 min
Jul 12, 2:21 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Jul 12, 2:33 PM EDTSpecial Weather StatementMLBOsceola42 min
Jul 12, 2:38 PM EDTSpecial Weather StatementMLBMartin52 min
Jul 12, 2:41 PM EDTSevere Thunderstorm WarningMLBOsceola38 min
Jul 12, 2:48 PM EDTSpecial Weather StatementMLBLake27 min
Jul 12, 3:12 PM EDTSpecial Weather StatementMLBOkeechobee33 min
Jul 12, 3:18 PM EDTSpecial Weather StatementMLBOrange42 min
Jul 12, 4:21 PM EDTSpecial Weather StatementMLBOrange39 min
Jul 12, 4:38 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola22 min
Jul 12, 6:49 PM EDTSpecial Weather StatementMLBSeminole41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.